Isoniazid hepatotoxicity after orthotopic liver transplantation.
Publication/Presentation Date
1-1-1996
Abstract
The hepatotoxic effects of isoniazid have been well described, but there have been no reports on the incidence of isoniazid-induced liver disease in patients who have received an orthotopic liver transplant. We retrospectively reviewed the records of 13 patients who received isoniazid after liver transplantation for either chemoprophylaxis or as part of a multidrug regimen for the treatment of Mycobacterium tuberculosis infection. Five of the 13 patients developed biochemical and histologic evidence of isoniazid hepatotoxicity. All five patients were on a multidrug regimen which included the administration of rifampin. No hepatotoxicity occurred in patients who received isoniazid alone or in conjunction with ethambutol for chemoprophylaxis. In conclusion, the incidence of isoniazid hepatotoxicity increased when the drug was used in conjunction with rifampin for the treatment of M. tuberculosis infection.
Volume
63
Issue
5-6
First Page
364
Last Page
369
ISSN
0027-2507
Published In/Presented At
Schluger, L. K., Sheiner, P. A., Jonas, M., Guarrera, J. V., Fiel, I. M., Meyers, B., & Berk, P. D. (1996). Isoniazid hepatotoxicity after orthotopic liver transplantation. The Mount Sinai journal of medicine, New York, 63(5-6), 364–369.
Disciplines
Business Administration, Management, and Operations | Health and Medical Administration | Management Sciences and Quantitative Methods
PubMedID
8898542
Department(s)
Administration and Leadership
Document Type
Article